Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 62, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 31, 2019, 3:41 PM EDT for Norfolk County, Suffolk County, Massachusetts. It was in force for 64 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2019, 3:41 PM EDT (19:41 UTC)
- Expired
- Jul 31, 2019, 4:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Norfolk County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 45 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 3:52 PM EDT | TSTM WND DMG | Winthrop, MA | MULTIPLE SAIL BOATS CAPSIZED AT COTTAGE PARK YACHT CLUB DUE TO MICROBURST WINDS 70 TO 80 MPH |
| Jul 31, 3:53 PM EDT | HIGH SUST WINDS 48 | Logan Ap, MA | |
| Jul 31, 3:53 PM EDT | TSTM WND GST 73 | Logan Ap, MA | |
| Jul 31, 3:54 PM EDT | TSTM WND DMG | Winthrop, MA | MULTIPLE TREES DOWN ACROSS TOWN |
| Jul 31, 3:55 PM EDT | HIGH SUST WINDS 40 | Dorchester, MA | |
| Jul 31, 3:57 PM EDT | TSTM WND DMG | Winthrop, MA | MULTIPLE SAIL BOATS CAPSIZED AT COTTAGE PARK YACHT CLUB DUE TO MICROBURST WINDS 70 TO 80 MPH |
| Jul 31, 4:00 PM EDT | TSTM WND DMG | Boston, MA | TREE DOWN BLOCKING BAYWATER AND ANNAVOY STREET |
| Jul 31, 4:00 PM EDT | TSTM WND DMG | Boston, MA | TREE DOWN ON ADAMS STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 1:17 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WUUS51 KBOX 311941
SVRBOX
MAC021-025-312045-
/O.NEW.KBOX.SV.W.0062.190731T1941Z-190731T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
341 PM EDT Wed Jul 31 2019
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Northeastern Norfolk County in eastern Massachusetts...
Central Suffolk County in eastern Massachusetts...
* Until 445 PM EDT.
* At 340 PM EDT, a severe thunderstorm was located near Boston,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines and possible
damage from hail.
* Locations impacted include...
Boston, Quincy and Winthrop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4235 7094 4235 7087 4233 7085 4228 7108
4232 7111 4239 7096
TIME...MOT...LOC 1940Z 237DEG 13KT 4230 7107
HAIL...1.00IN
WIND...60MPH
$$
Field1 follow-up statement
457
WWUS51 KBOX 312020
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
420 PM EDT Wed Jul 31 2019
MAC021-025-312045-
/O.CON.KBOX.SV.W.0062.000000T0000Z-190731T2045Z/
Norfolk MA-Suffolk MA-
420 PM EDT Wed Jul 31 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN NORFOLK AND CENTRAL SUFFOLK COUNTIES...
At 419 PM EDT, a severe thunderstorm was located near Hull, or near
Boston, moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Boston, Quincy and Winthrop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4235 7094 4235 7087 4234 7086 4233 7087
4229 7104 4235 7105 4239 7097 4239 7096
TIME...MOT...LOC 2019Z 257DEG 11KT 4231 7095
HAIL...0.75IN
WIND...60MPH
$$
BelkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:57 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 31, 1:57 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
157 PM EDT Wed Jul 31 2019
.SYNOPSIS...
Heat and humidity continues today, especially in eastern New
England. An approaching cold front will bring scattered showers
and thunderstorms away from the south coast this afternoon and
evening with a few strong to severe storms possible. A few
lingering showers and thunderstorms are possible tonight into
Thursday, with the focus shifting into eastern New England.
The risk of a few showers or thunderstorms continue over the
weekend, otherwise dry weather is expected through early next
week with near normal temperatures for early August.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
130 pm update...
Storms have fired up this afternoon ahead of a sweeping upper
trough/cold front. The SPC has placed most of southern New
England in a Slight Risk of severe weather, and a Severe
Thunderstorm Watch has been issued for all of the CWA. These
thunderstorms should increase in coverage as we go through the
afternoon, the biggest risk being away from southeast MA.
However, the risk exists everywhere; decent 0-3km CAPE is
indicated even over the inner Cape. Southwest flow is bringing
in even more moisture, with PWATs increasing to 1.75-2". A few
good factors for strong to severe storms would be this ample
moisture, upper level divergence, and a convergence in the
strengthening pre frontal trough. Some negatives include poor
mid level lapse rates and marginal shear (though more than
yesterday) of 25-30kts. This is enough to organize at least a
few strong to severe storms, with the main threat continuing to
be damaging winds given the dry lowest levels/inverted-V
profiles. A secondary threat would be localized flooding under
any prolonged heavy downpours. Thinking is that the
deficiencies will continue to be able to be overcome by the
near super adiabatic low level lapse rates and near 3000 J/kg
surface CAPE to produce several severe storms from now through
about 9 PM.
Previous discussion...
Mid level trough approaches from the Gt Lakes today with lead
shortwave energy moving into the region toward evening. Given
hot and humid airmass and slight cooling aloft, substantial
instability will develop with SBCAPEs 2000-3000 J/kg and MLCAPEs
up to 2000 J/kg which should compensate for weak mid level lapse
rates. With better deep layer moisture and forcing ahead of the
trough, expect sct showers/t-storms to develop in the afternoon
with greater coverage than last few days. Main focus for
convection will be north of the south coast as some drier air
lifts north from the ocean as noted by much lower KI values.
0-6km shear increases a bit ahead of the trough, around 20-25 kt
which is still marginal but may be enough for a few organized
storms given the magnitude of instability. A few strong to
severe storms will be possible with the main risk being locally
strong to damaging wind gusts given rather steep low level lapse
rates approaching 9 C/km and inverted-V sounding profile.
Locally heavy rainfall also possible as PWATs increase to over
1.75".
Another hot and humid day, especially for eastern New Eng where
most sunshine expected. 850 mb temps 18C support highs 90-95 in
eastern MA away from immediate south coast, and 85-90 for much
of the rest of SNE. Dewpoints in the lower 70s will result in
heat indices approaching 100 degrees in eastern MA and mid 90s
in RI. Expanded the heat advisory to much of RI and the south
coast of MA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Tonight...
Still plenty of instability in the evening with shortwave and
attending weak cold front moving across the region so expect sct
showers/t-storms in the evening. Then activity diminishing but
shifting to eastern and SE New Eng overnight as moisture axis
moves east.
Thursday...
Mid level trough shifts east of New Eng but cold front will
stall somewhere across eastern New Eng where instability
persists. This may provide a focus for a few showers or a
t-storm in eastern New Eng but much drier air in mid levels will
be moving south across the region so probably only small window
for convection. Temps aloft cool but still 15-16C at 850 mb so
expect highs in the mid/upper 80s, except a bit cooler along the
coast where sea breezes expected to develop.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights...
* Few showers or storms over the weekend, otherwise dry with near
normal temperatures.
Overview...
Large scale pattern remains blocky into early next week and should
feature a persistent trough over eastern third of country as upper
ridge remains in place over desert southwest. This favors a few
showers or storms over weekend as warm front lifts through SNE
Friday night and Saturday, followed by cold front Sunday. Otherwise
dry weather prevails into early next week along with near normal
temperatures for early August.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday Night /...High confidence.
18Z Update...
This afternoon...SHRA/TSRA will continue this afternoon into the
evening, mainly away from the south coast. Brief MVFR/IFR
possible in any TSRA. SW wind gusts to 20 kt developing near the
south coast in the afternoon.
Tonight...Mainly VFR. A few SHRA/TSRA possible, shifting to SE
New Eng overnight. Areas of IFR stratus and fog developing over
Cape/Islands.
Thursday...Mainly VFR. A few showers possible in eastern MA/RI.
Coastal sea breezes developing in the afternoon.
Thursday Night through Friday: VFR.
KBOS Terminal...High confidence in TAF. Main time frame for TSRA
is 19Z-03Z. VCTS mentioned in TAF due to low confidence that
storms will directly impact airport.
KBDL Terminal...High confidence in TAF. Main time frame for TSRA
is 18Z to 03Z. VCTS mentioned in TAF due to low confidence that
storms will directly impact airport.
Outlook /Thursday Night through Sunday/...High confidence.
Friday Night through Sunday: VFR. Slight chance SHRA, slight
chance TSRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...High confidence.
SW flow persists into tonight with occasional gusts to 20 kt
over nearshore waters this afternoon. Winds becoming locally
onshore Thursday afternoon as sea breezes develop. Seas will
remain below SCA thresholds.
Outlook /Thursday Night through Sunday/...High confidence.
Thursday through Thursday Night: Winds less than 25 kt. Slight
chance of rain showers, slight chance of thunderstorms.
Friday: Winds less than 25 kt.
Friday Night: Winds less than 25 kt. Slight chance of rain
showers.
Saturday through Sunday: Winds less than 25 kt. Slight chance
of rain showers, slight chance of thunderstorms.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 8 PM EDT this evening for CTZ002-003.
MA...Heat Advisory until 6 PM EDT this evening for MAZ005>007-
013>021.
RI...Heat Advisory until 6 PM EDT this evening for RIZ002>006.
MARINE...None.
&&
SYNOPSIS...KJC/JWD
NEAR TERM...KJC/BW/JWD
SHORT TERM...KJC
LONG TERM...JWD
AVIATION...BW/JWD
MARINE...KJC/JWDHazardous weather outlook, Jul 31, 3:42 AM EDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 342 AM EDT Wed Jul 31 2019 CTZ002>004-MAZ002>004-008>012-022>024-026-RIZ001-007-008-010745- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI-Newport RI- Block Island RI- 342 AM EDT Wed Jul 31 2019 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Scattered thunderstorms this afternoon and evening may produce localized damaging wind gusts and minor urban flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ005>007-013>021-RIZ002>006-010745- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI- 342 AM EDT Wed Jul 31 2019 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition, scattered thunderstorms this afternoon and evening may produce localized damaging wind gusts and minor urban flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-010745- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 342 AM EDT Wed Jul 31 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. Scattered thunderstorms this afternoon and evening may produce strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 31, 3:08 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
308 PM EDT Wed Jul 31 2019
MAZ004-005-026-311945-
Northwest Middlesex County MA-Central Middlesex County MA-
Northern Worcester MA-
308 PM EDT Wed Jul 31 2019
...STRONG THUNDERSTORM DEVELOPING...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm over
Princeton, or 8 miles southwest of Leominster, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Leominster, Fitchburg, Chelmsford, Westford, Acton, Concord, Holden,
Clinton, Pepperell, Tyngsborough, Groton, Maynard, Lunenburg,
Townsend, Littleton, Lancaster, Rutland, Sterling, West Boylston and
Ayer.
This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
LAT...LON 4247 7133 4233 7195 4250 7204 4270 7150
4270 7145
TIME...MOT...LOC 1907Z 247DEG 24KT 4245 7190
BelkLocal storm report, Jul 31, 3:16 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
316 PM EDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM HAIL WESTFIELD 42.14N 72.76W
07/31/2019 M1.00 INCH HAMPDEN MA AMATEUR RADIO
AMATEUR RADIO CONFIRMED BY BROADCAST MEDIA
0130 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
07/31/2019 HAMPDEN MA AMATEUR RADIO
TREE DOWN BLOCKING ROAD ON LOCKHOUSE ROAD
0147 PM HAIL CHICOPEE 42.18N 72.57W
07/31/2019 M1.00 INCH HAMPDEN MA AMATEUR RADIO
AMATEUR RADIO
0149 PM HAIL WEST SPRINGFIELD 42.12N 72.65W
07/31/2019 M0.75 INCH HAMPDEN MA AMATEUR RADIO
AMATEUR RADIO
0150 PM TSTM WND DMG CHICOPEE 42.18N 72.57W
07/31/2019 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON CAR ON BEVERLY STREET
0200 PM TSTM WND DMG AGAWAM 42.07N 72.62W
07/31/2019 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON WIRES ON NORTH STREET EXTENSION
&&
EVENT NUMBER BOX1902710 BOX1902713 BOX1902711 BOX1902712 BOX1902715
BOX1902714
AEDSpecial weather statement, Jul 31, 3:20 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 320 PM EDT Wed Jul 31 2019 MAZ005-013>016-019-311945- Eastern Plymouth MA-Suffolk MA-Western Norfolk MA- Central Middlesex County MA-Eastern Norfolk MA- Southeast Middlesex MA- 320 PM EDT Wed Jul 31 2019 ...STRONG THUNDERSTORM DEVELOPING... At 319 PM EDT, Doppler radar was tracking a strong thunderstorm over Dover, or near Natick, moving northeast at 25 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. Locations impacted include... Boston, Cambridge, Quincy, Newton, Somerville, Framingham, Waltham, Malden, Brookline, Medford, Weymouth, Revere, Arlington, Everett, Braintree, Chelsea, Natick, Randolph, Watertown and Needham. This storm may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. LAT...LON 4224 7088 4211 7133 4227 7144 4247 7106 TIME...MOT...LOC 1919Z 241DEG 22KT 4223 7130 Belk
Special weather statement, Jul 31, 3:35 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 335 PM EDT Wed Jul 31 2019 MAZ005-012-013-312030- Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA- 335 PM EDT Wed Jul 31 2019 ...STRONG THUNDERSTORM... At 334 PM EDT, Doppler radar was tracking a strong thunderstorm over Upton, or near Milford, moving east at 20 mph. Wind gusts up to 50 mph and penny size hail will accompany this storm. Locations impacted include... Framingham, Natick, Franklin, Needham, Milford, Wellesley, Walpole, Westborough, Grafton, Sudbury, Sharon, Ashland, Bellingham, Northbridge, Hopkinton, Westwood, Holliston, Wayland, Medway and Medfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4211 7162 4225 7168 4240 7130 4211 7121 TIME...MOT...LOC 1934Z 250DEG 19KT 4220 7163 Field
Local storm report, Jul 31, 3:36 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
336 PM EDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM HAIL WESTFIELD 42.14N 72.76W
07/31/2019 M1.00 INCH HAMPDEN MA AMATEUR RADIO
AMATEUR RADIO CONFIRMED BY BROADCAST MEDIA
0130 PM TSTM WND DMG WESTFIELD 42.14N 72.76W
07/31/2019 HAMPDEN MA AMATEUR RADIO
TREE DOWN BLOCKING ROAD ON LOCKHOUSE ROAD
0147 PM HAIL CHICOPEE 42.18N 72.57W
07/31/2019 M1.00 INCH HAMPDEN MA AMATEUR RADIO
AMATEUR RADIO
0149 PM HAIL WEST SPRINGFIELD 42.12N 72.65W
07/31/2019 M0.75 INCH HAMPDEN MA AMATEUR RADIO
AMATEUR RADIO
0150 PM TSTM WND DMG CHICOPEE 42.18N 72.57W
07/31/2019 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON CAR ON BEVERLY STREET
0200 PM TSTM WND DMG AGAWAM 42.07N 72.62W
07/31/2019 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON WIRES ON NORTH STREET EXTENSION
0315 PM HAIL AUBURN 42.20N 71.83W
07/31/2019 M1.00 INCH WORCESTER MA AMATEUR RADIO
0330 PM TSTM WND GST LOGAN AP 42.36N 71.01W
07/31/2019 M68 MPH SUFFOLK MA PUBLIC
&&
EVENT NUMBER BOX1902710 BOX1902713 BOX1902711 BOX1902712 BOX1902715
BOX1902714 BOX1902717 BOX1902718
WSSpecial weather statement, Jul 31, 3:37 PM EDT, 4 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 337 PM EDT Wed Jul 31 2019 MAZ005-012-013-312030- Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA- 337 PM EDT Wed Jul 31 2019 ...STRONG THUNDERSTORM MOVING INTO NORFOLK AND MIDDLESEX COUNTIES... At 336 PM EDT, Doppler radar was tracking a strong thunderstorm over Upton, or near Milford, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will accompany this storm. Locations impacted include... Framingham, Natick, Franklin, Needham, Milford, Wellesley, Walpole, Westborough, Grafton, Sudbury, Sharon, Ashland, Bellingham, Northbridge, Hopkinton, Westwood, Holliston, Wayland, Medway and Medfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4211 7162 4225 7168 4240 7130 4211 7121 TIME...MOT...LOC 1936Z 250DEG 19KT 4220 7161 Field
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:54 AM EDT | Heat Advisory | BOX | Bristol, Plymouth | 15 hr |
| Jul 31, 1:02 PM EDT | Special Weather Statement | BOX | Hampden | 43 min |
| Jul 31, 1:22 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 53 min |
| Jul 31, 2:02 PM EDT | Special Weather Statement | BOX | Hampden | 43 min |
| Jul 31, 2:05 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 40 min |
| Jul 31, 2:13 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 62 min |
| Jul 31, 2:46 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 44 min |
| Jul 31, 3:03 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 42 min |
| Jul 31, 3:08 PM EDT | Special Weather Statement | BOX | Middlesex | 37 min |
| Jul 31, 3:14 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 31, 3:20 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 25 min |
| Jul 31, 3:35 PM EDT | Special Weather Statement | BOX | Norfolk | 55 min |
| Jul 31, 3:37 PM EDT | Special Weather Statement | BOX | Norfolk | 53 min |
| Jul 31, 3:55 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 31, 3:55 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 34 min |
| Jul 31, 3:58 PM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 31, 4:06 PM EDT | Special Weather Statement | BOX | Middlesex | 39 min |
| Jul 31, 4:14 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Norfolk, Plymouth, Suffolk | 61 min |
| Jul 31, 4:24 PM EDT | Special Marine Warning | BOX | 36 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.